MAUDE Adverse Event Report: STRYKER SPINE-US REDUCTION POLYAXIAL SCREW 6.5X45; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US REDUCTION POLYAXIAL SCREW 6.5X45; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482626545
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 12/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device not returned.
 
Event or Problem Description
It was reported that a serrato reduction polyaxial screw fractured post-operatively.Images confirm screw has been explanted, no further information has been provided.
 
Additional Manufacturer Narrative
Section b5 was corrected from 'it was reported that a serrato reduction polyaxial screw fractured post-operatively.Images confirm screw has been explanted, no further information has been provided.' to 'it was reported that a serrato reduction polyaxial screw fractured post- operatively.Revision surgery was performed where the screw was removed and the construct was extended.' visual, dimensional, material and functional analysis could not be performed as the device was not returned.Photos were provided showing the screw fractured at the threaded section on the shaft.The fractured portion was reported to be left in the patient.Device and complaint history records were reviewed and no relevant manufacturing issues or similar complaints were identified.From the xia instructions for use: the surgeon must warn the patient that the devices cannot and do not replicate the flexibility, strength, reliability or durability of normal healthy bone, that the implants can break or become damaged as a result of strenuous activity or trauma, and that the devices may need to be replaced in the future.If the patient is involved in an occupation or activity which applies inordinate stress upon the implant (e.G., substantial walking, running, lifting, or muscle strain) the surgeon must advise the patient that resultant forces can cause failure of the devices.As the screw was not returned, a definite root cause cannot be determined.As the patient's activity level is unknown, excessive post op activity level or not following the surgeon's recommendations could have contributed to the event.Other possible root causes include excessive torque on the device, poor fixation construct, improper rod bending, and/or screw being too proud.
 
Event or Problem Description
It was reported that a serrato reduction polyaxial screw fractured post-operatively.Revision surgery was performed where the screw was removed and the construct was extended.

Brand Name
REDUCTION POLYAXIAL SCREW 6.5X45
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9527574
Report Number0009617544-2019-00150
Device Sequence Number399382
Product Code NKB
UDI-Device Identifier07613327351880
UDI-Public07613327351880
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K170496
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number482626545
Device Catalogue Number482626545
Device Lot Number187889
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/09/2019
Supplement Date Received by Manufacturer02/07/2020
Initial Report FDA Received Date12/27/2019
Supplement Report FDA Received Date03/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR